Background: Cisplatin-based chemotherapy – mainly the bleomycin, etoposide and cisplatin (BEP) regimen – has significantly improved the prognosis of testicular germ cell tumours (GCT). However, it has serious vascular side effects, including acute ischemic stroke. Case Report: A 37-year-old man with no conventional cerebrovascular risk factors presented with right arm clumsiness followed by a transient episode of expressive dysphasia 3 h later. He was receiving the third cycle of BEP for metastatic retroperitoneal GCT. Brain computed tomography (CT) and diffusion-weighted magnetic resonance imaging (MRI) confirmed multiple acute infarctions in the left middle cerebral artery territory. MR angiography and CT angiography showed a dissection with flaps extending into the left internal and external carotid arteries. The patient was anticoagulated and made an almost complete recovery. Conclusion: Carotid artery dissection has not been reported as the cause of cisplatin-associated stroke in patients with GCT. This case demonstrates the potential for cisplatin-induced mechanisms causing carotid dissection, particularly considering the close temporal association of BEP and the event in our patient. In young patients with excellent curative potential from GCT, every effort should be made to minimise the risk of disabling side effects of BEP. After a stroke, imaging of intracranial and extracranial arteries, monitoring and correction of serum magnesium is recommended. The decision to continue or discontinue cisplatin-based chemotherapy should be individualised.
|Direct payment||This item at the regular price: USD 33.00|
|Payment from account||With a Karger Pay-per-View account (down payment USD 150)
you profit from a special rate for this and other single items.
This item at the discounted price: USD 23.00